Washington, 2016Wildfire in Washington, June 1, 2016
June 1, 2016 · NWS OTX · 1 event in 1 county or zone
The Sunland fire, a human caused wildfire, grew to 1,912 acres in Grant County near the Gorge Amphitheater. Sheriff's deputies determined boaters sparked the fire when they came onshore to have lunch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Sunland fire, a human caused wildfire, grew to 1,912 acres in Grant County near the Gorge Amphitheater. Sheriff's deputies determined boaters sparked the fire when they came onshore to have lunch. Their campfire near the Columbia River spread into some brush and got out of control when the winds picked up.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 31, 9:45 PM PST, 2 hours 15 minutes earlier.
Area forecast discussion, May 31, 9:45 PM PST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1045 PM PDT TUE MAY 31 2016
.SYNOPSIS...
A cold front will usher in breezy conditions late Wednesday into
Thursday, while the primary shower risk will be in the mountains.
Expect cooler temperatures Thursday, before a substantial warm up.
This weekend and early next week temperatures will reach summer like
values, with many areas reach 90 degrees or more for the first
time this season.
&&
.DISCUSSION...
Evening update: An area of middle to high clouds continues to
spread into the region in advance of the approaching cold front.
These will thicken and lower a bit through the night, though not
by much and this should keep overnight lows milder than last
night. I only made minor adjustments to some areas which were
running a little cooler than guidance. Wednesday looks like a
mixture of sun and clouds, with breezy conditions developing in
the afternoon. /J. Cote'
&&
.AVIATION...
06Z TAFS: Middle to high cloud will impact the TAF sites over
the next 24 hours as as mainly dry cold front pushes in. Some
breezy conditions are expected Wednesday afternoon, with gusts
near 15 to 20 mph. However locally stronger gusts are possible
near EAT in the later afternoon/early evening. Winds then are
expected to abate through the evening. The main shower risk will
be around the mountains in the afternoon and evening but even
here they are expected to be isolated. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 52 80 55 73 52 79 / 0 0 10 10 0 0
Coeur d'Alene 47 80 54 72 50 79 / 0 0 10 10 0 0
Pullman 46 79 53 72 49 77 / 0 0 10 10 10 0
Lewiston 53 85 60 80 56 85 / 0 0 10 10 10 0
Colville 45 82 52 76 48 83 / 0 10 10 10 0 0
Sandpoint 43 77 51 70 47 78 / 0 10 10 20 0 0
Kellogg 45 78 49 67 48 76 / 0 10 10 20 10 0
Moses Lake 49 86 59 80 53 86 / 0 0 10 10 0 0
Wenatchee 56 84 60 78 55 86 / 0 0 10 10 0 0
Omak 52 83 56 79 52 86 / 0 10 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 31, 2:31 PM PST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
331 PM PDT TUE MAY 31 2016
IDZ001>004-026-027-WAZ031>033-036>038-042-043-012230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
331 PM PDT TUE MAY 31 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Temperatures Sunday and Monday will have the potential to be very
warm with afternoon highs in the mid to upper 90s. This would be
record breaking in many locations. Those with outdoor activities
planned are urged to plan accordingly and prepare for hot, dry
conditions.
WAZ034-035-041-044-012230-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
331 PM PDT TUE MAY 31 2016
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Dry and breezy conditions will elevate the risk for spreading grass
fires Wednesday evening and again Thursday afternoon.
Temperatures Sunday and Monday will have the potential to be very
warm with afternoon highs topping out in the upper 90s to near
100. This would be record breaking in many locations. Those with
outdoor activities planned are urged to plan accordingly and
prepare for hot, dry conditions. Gusty winds will develop by
Monday afternoon renewing the risk for spreading grass fires.
Wildfire, Moses Lake Area
- When
- June 1, 12:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
No one was injured and no homes were lost, so sheriff’s deputies did not expect to file any charges against the boaters who started this wildfire. Agency reports note cost of $75,000 associated with suppression.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20169 deaths · 3 injured · $241,000 · 1 in hail · 24 events
- Flash Flooding and Hail in Texas, June 1 to 7, 20161 death · 2 in hail · 39 events
- Heat in California, June 1 to 9, 20161 death · 1 injured · 2 events
- Tornado and Flash Flooding in Texas, June 1, 2016$5.8 million · 5 events
- Tornado and Hail in Nebraska, June 1 to 3, 2016$572,000 · EF0 · 3 events
- Hail and Damaging Winds in Georgia, June 1 to 2, 2016$192,000 · 1 in hail · 25 events
- Flooding in Texas, June 1 to 9, 2016$365,000 · 4 events
- Flash Flooding and Flooding in Missouri, June 1 to 4, 2016$100,000 · 12 events
- Drought in Georgia, June 1 to 30, 201650 events
- Damaging Winds and Lightning Strike in Tennessee, June 1, 2016$47,000 · 56 kt wind · 4 events
- Drought in California, June 1 to 30, 201611 events
- Flash Flood and Damaging Wind in Tennessee, June 1, 2016$15,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655808.